Econometrica: May 2006, Volume 74, Issue 3

Bounds on Parameters in Panel Dynamic Discrete Choice Models

https://doi.org/10.1111/j.1468-0262.2006.00676.x
p. 611-629

Bo E. Honoré, Elie Tamer

Identification of dynamic nonlinear panel data models is an important and delicate problem in econometrics. In this paper we provide insights that shed light on the identification of parameters of some commonly used models. Using these insights, we are able to show through simple calculations that point identification often fails in these models. On the other hand, these calculations also suggest that the model restricts the parameter to lie in a region that is very small in many cases, and the failure of point identification may, therefore, be of little practical importance in those cases. Although the emphasis is on identification, our techniques are constructive in that they can easily form the basis for consistent estimates of the identified sets.

Log In To View Full Content

Back